Anyone have problems with Apixaban ?

I've been on warfarin since 2010 and have generally been fine with it, but my INR was beginning to fluctuate quite wildly even with dosage changes of only 1mg a week.

Consultant put me on Apixaban which I started this morning, but by 2pm felt light headed, BP low at 100/55, and spent next 5 hours in bed until the BP recovered to my normal 120/80.

Has anyone else had a similar reaction, or was it more likely just a co-incidence with something else I may have caught ? No sign of bleeding or any of the other side effects listed.

18 Replies

oldestnewest
  • Did you stay in bed taking your BP non stop or did you feel poorly all of the time? Our BP will naturally fluctuate. Those machines are brilliant but can make us worry too much as well. I've been on Apixaban for a long time with no side effects - fantastic to escape from the constraints of warfarin. It could well have been a coincidence - it's a worry to begin new medication. Give Apixaban a chance but if these funny turns continue then obviously see your GP but in the meantime hide the BP machine and see how you go. Good luck.

  • I have been on apixaban for 3years no problem

  • I changed from Warfarin to Apixaban a year ago and no problem to report. I had a small gap between stopping Warfarin and starting Apixaban.

    I didn't have problems on Warfarin either except my INR going out of range too often.

  • I take Sotalol tp regulate my heart rate and Warfarin anticoagulant, having had a stroke 2009. My INE has been up and down for last 3weeks and I have been varying my dose on instructions of nurse clinician by just 1mg at a time but still not level. NC has put it down to a recent virus and the increase of painkillers on advice of the GP for my stroke affected leg.

    We'll get there -keep strong xx

  • I have been on apixaban since September last year with no side effects as for the other drug I take, amiodarone.....that's another story 😊

  • My hubby too has had no problems with apixaban since starting in March 16. Also on amiadorone since Oct 16. So far all tests have proven he is OK on ami, and he feels good. One of the lucky ones I guess. He does find his hands tremor a bit though.

  • Hi Jayjaybee, I have only been taking amiodarone since Dec. In that time my TSH levels are rising steadily, I have had bloods taken every week and they keep rising. Seeing GP on Friday so not sure what she will do next. I also have terrible nightmares or very vivid dreams. I do not have any taste and my sense of smell is reduced. However, l do feel better than I did when on sotalol that made me so breathless and tired. I have an appointment with my EP cardiologist on 14th March to discuss next steps.... fingers crossed 😊

  • best of luck, let us know how you get on

  • Apixaban would not change it best out there for me

  • No problems for me......

  • I've only been taking Apixaban for a week but no problems so far.

  • 18 months, no problems.

  • I could not manage Apixaban, bad side effects. Parethesia, kidney pain, no concentraion at all, bladder pain, blood sugar high, sun allergy, skin changes (brown patches face and neck). Now on warfarin (Marcumar over here) much better.

  • Took 2 doses and had a major reaction that cased me to cough up blood and an overnight stay in A and E

  • I've been fine with Apixaban- perhaps give it a bit more time??

  • I have been on Apixaban since December 2015 with no side effects.

  • I cannot tolerate either of them,in fact I ended up in A&E with side effects of warfarin

  • I have been on Apaxaban for 2 years with no problem.

You may also like...